MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX9690MSIM125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a benchmark bmx96 access system (bmx96).During the procedure, the physician advanced the bmx96 into the aortic arch.While performing an injection, the physician fractured the bmx96 at the hub.Therefore, the bmx96 was removed.The procedure was completed using a neuron max 6f 088 long sheath (neuron max).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned bmx96 confirmed a fracture at the hub.If the device is manipulated at angles during use, damage such as a kink and subsequent fracture may occur.The device was returned with its 6f select inserted backwards through its lumen.Evaluation of the 6f select also revealed a kink near its hub.If the device is manipulated at angles during use, damage such as this may occur.Further evaluation also revealed an additional kink on the 6f select.This damage was likely incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20138525
Report Number3005168196-2024-00305
Device Sequence Number3226779
Product Code DQY
UDI-Device Identifier00815948022683
UDI-Public00815948022683
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K213390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMX9690MSIM125
Device Lot NumberH00004570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Date Report Sent to FDA01/01/2005